Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 372, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 11, 2008, 6:21 PM CDT for Macoupin County, Madison County, Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2008, 6:21 PM CDT (23:21 UTC)
- Expired
- Jul 11, 2008, 7:00 PM CDT
- In force
- 39 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Macoupin County, IL, Madison County, IL
The radar
The St Louis radar (KLSX), 77 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.4 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1732 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 660 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 112321
SVRLSX
ILC117-119-120000-
/O.NEW.KLSX.SV.W.0372.080711T2321Z-080712T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
621 PM CDT FRI JUL 11 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MACOUPIN COUNTY IN SOUTHWEST ILLINOIS
EASTERN MADISON COUNTY IN SOUTHWEST ILLINOIS
* UNTIL 700 PM CDT
* AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CARPENTER...OR 8 MILES SOUTHWEST OF STAUNTON...AND WAS MOVING
NORTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
ALHAMBRA...
LIVINGSTON...
STAUNTON...
WILSONVILLE...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3866 8990 3866 8995 3900 9007 3911 8975
3868 8960 3867 8961 3866 8961
TIME...MOT...LOC 2322Z 232DEG 17KT 3892 8986
$$
GLASS2 follow-up statements
000
WWUS53 KLSX 112349
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
649 PM CDT FRI JUL 11 2008
ILC117-119-120000-
/O.CON.KLSX.SV.W.0372.000000T0000Z-080712T0000Z/
MADISON IL-MACOUPIN IL-
649 PM CDT FRI JUL 11 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHEASTERN MACOUPIN AND EASTERN MADISON COUNTIES...
AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR WILLIAMSON...OR NEAR STAUNTON...AND WAS MOVING NORTHEAST AT 20
MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...WHITE
CITY.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3866 8961 3867 8986 3900 9005 3911 8975
3869 8960
TIME...MOT...LOC 2349Z 232DEG 17KT 3900 8973
$$
GLASS000
WWUS53 KLSX 120000
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
700 PM CDT FRI JUL 11 2008
ILC117-119-120010-
/O.EXP.KLSX.SV.W.0372.000000T0000Z-080712T0000Z/
MADISON IL-MACOUPIN IL-
700 PM CDT FRI JUL 11 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MACOUPIN AND
EASTERN MADISON COUNTIES EXPIRES AT 700 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 3866 8961 3867 8986 3900 9005 3911 8975
3869 8960
TIME...MOT...LOC 2349Z 232DEG 17KT 3900 8973
$$
GLASSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 4:00 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jul 11, 4:00 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 400 PM CDT FRI JUL 11 2008 .DISCUSSION... /359 PM CDT FRI JUL 11 2008/ PRIMARY CONCERN FOR THE NEXT COUPLE OF DAYS CONTINUES TO BE CHANCES FOR PRECIPITATION TONIGHT THROUGH SATURDAY NIGHT. ISOLD/WIDELY SCATTERED CONVECTION ACROSS THE CWFA THIS AFTERNOON WILL LIKELY CONTINUE INTO THE EVENING HOURS. WITH MLCAPE FORECAST IN THE 2200-2500 J/KG RANGE AND LITTLE OR NO CIN THROUGH 03-06Z...I SEE NO REASON THAT THESE STORMS WONT KEEP GOING IN SOME FORM OR ANOTHER AT LEAST THROUGH THE EARLY EVENING. SHOULD SEE CONVECTION DIE OUT ACROSS THE AREA LATE IN THE EVENING. THERE WILL BE A CHANCE FOR A SECOND ROUND OF STORMS LATE TONIGHT...PRIMARILY ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS AHEAD OF A COLD FRONT THAT WILL BE MOVING INTO INTO IOWA. FOCUS THEN TURNS TO THE POSSIBILITY OF SEVERE WEATHER AS THIS FRONT MOVES INTO NORTHWEST MISSOURI BY 12Z SATURDAY MORNING. ALL MODEL MASS FIELDS ARE IN GOOD AGREEMENT THAT THE FRONT WILL CONTINUE ITS SOUTHEASTWARD PROGRESS THROUGH THE DAY SATURDAY...PASSING THROUGH SOUTHERN MISSOURI/ILLINOIS LATE SATURDAY NIGHT. FORECAST MLCAPE OF OVER 3000 J/KG WILL CERTAINLY BE CONDUCIVE TO SEVERE THUNDERSTORM DEVELOPMENT...THOUGH 0-6KM BULK SHEAR IS ONLY ABOUT 20KTS. THINKING THE CONVECTIVE MODE WILL LIKELY BE MARGINALLY SEVERE CLUSTERS AND LINES OF PULSE STORMS. CAPE WILL RAPIDLY DIMINISH DURING THE EVENING AND OVERNIGHT HOURS AS THE COLD FRONT MOVES SOUTH OF THE CWFA LIKELY ENDING THE THREAT FOR SEVERE WEATHER...HOWEVER SHOWERS AND STORMS COULD LINGER OVER SOUTHEAST MISSOURI THROUGH MIDNIGHT. A WEAK...BUT DRY...PACIFIC RIDGE WILL BUILD ACROSS THE PLAINS AND THE MIDWEST ON SUNDAY AND MONDAY AFTER THE COLD FRONT MOVES SOUTH OF THE AREA. STILL LOOKING LIKE A RELATIVELY DRY AND COOL AIRMASS WITH LOW HUMIDITY AND HIGHS GENERALLY IN THE MID TO UPPER 80S FOR SUNDAY AND MONDAY. WILL SEE A GRADUAL WARMING TREND BACK INTO THE LOWER 90S BY MIDWEEK. CARNEY && .AVIATION... /100 PM CDT FRI JUL 11 2008/ FOR THE 18Z TAFS...STILL EXPECTING AN EXPANSION OF TSRA THRUOUT CWA OVER THE NXT 3-6 HRS. HWVR...OUTSIDE OF BAND OF CNVTN OVR NE MO WHICH IS DRIVING TSRA FCST FOR UIN...TIMING/LOCATION OF DVLPMT VRY MUCH AN UNKNOWN. 12Z SNDGS AND LATEST MESOANALYSIS SUGGEST LTL IF ANY CAP RMNG...SO THINK THAT CNVTV INITIATION SHUD BE WITHIN THE NXT FEW HRS. MODEL QPF ALSO SUGGESTS...ALBEIT SUBTLY...THAT AXIS OF DVLPMT SHUD BE ALG MSRVR...SO FOR NOW HV ADDED VCTS TO STL AREA TAFS BUT KEPT COU DRY. OBVIOUSLY...TWEEKAGE MAY BCM NECESSARY ONCE CNVTN SHOWS IT HAND. ENDED TSRA AT UIN...STL...AND SUS LTR THIS AFTN AND ERY THIS EVE WITH PASSAGE OF SHTWV...WITH TAFS INDICATING A GRDL INCR OF MID LVL CLDS OVRNGT WITH SUSTAINED W FLOW. BY SAT MRNG...REINTRODUCED MENTION OF TSRA IN UIN DUE TO APRCHG CDFNT...BUT ELSW BLV SAT PCPN THRT WL BE NR OR AFT THE END OF THIS FCST PD. TRUETT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 11, 4:08 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 408 PM CDT FRI JUL 11 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-121130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 408 PM CDT FRI JUL 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE BI STATE REGION THIS EVENING AND OVERNIGHT. WHILE MOST OF THE STORMS WILL REMAIN BELOW SEVERE THRESHOLDS...AN ISOLATED SEVERE STORM WILL BE POSSIBLE THIS EVENING. THE PRIMARY THREATS FROM ANY STORMS THAT DO BECOME SEVERE WILL BE LARGE HAIL AND DAMAGING STRAIGHT LINE WIND GUSTS. MODERATE RIVER FLOODING WILL CONTINUE ON THE MISSISSIPPI RIVER AT CHESTER. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY AFTERNOON AND EVENING ACROSS MOST OF THE AREA. THE PRIMARY SEVERE WEATHER THREAT ON SATURDAY WILL BE LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. MODERATE RIVER FLOODING WILL CONTINUE ON THE MISSISSIPPI RIVER AT CHESTER THROUGH SATURDAY. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... LIMITED STORM SPOTTER ACTIVATION WILL BE POSSIBLE TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CARNEY
In the hours before
Local storm report, Jul 11, 5:36 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
536 PM CDT FRI JUL 11 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG LIBERTY 39.88N 91.11W
07/11/2008 ADAMS IL TRAINED SPOTTER
BUS BARN AT LIBERTY HIGH SCHOOL DAMAGED BY HIGH WINDS.
SHERIFF ALSO REPORTS ELECTRICAL POLE DOWN IN THAT AREA.
TIME ESTIMATED
&&
EVENT NUMBER 00653
TRUETTLocal storm report, Jul 11, 5:41 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
541 PM CDT FRI JUL 11 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 1 N SCOTT AFB 38.56N 89.85W
07/11/2008 ST. CLAIR IL PUBLIC
SEVERAL TREES DOWN ALONG INTERSTATE 64 BETWEEN EXITS 19
AND 23.
&&
EVENT NUMBER 00654
SIPPRELLLocal storm report, Jul 11, 5:42 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
542 PM CDT FRI JUL 11 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0538 PM HAIL TRENTON 38.61N 89.68W
07/11/2008 E0.75 INCH CLINTON IL TRAINED SPOTTER
&&
EVENT NUMBER 00655
SIPPRELLLocal storm report, Jul 11, 5:46 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
546 PM CDT FRI JUL 11 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND GST 8 ENE BELLEVILLE 38.57N 89.87W
07/11/2008 M60 MPH ST. CLAIR IL EMERGENCY MNGR
REPORTED IN OBSERVATION FROM SCOTT AFB
&&
EVENT NUMBER 00656
TRUETTLocal storm report, Jul 11, 5:50 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
550 PM CDT FRI JUL 11 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 2 E GOLDEN 40.11N 90.98W
07/11/2008 E0.88 INCH ADAMS IL TRAINED SPOTTER
TREE LIMBS ALSO DOWN
&&
EVENT NUMBER 00657
TRUETTLocal storm report, Jul 11, 5:59 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
559 PM CDT FRI JUL 11 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0558 PM HAIL NOKOMIS 39.30N 89.29W
07/11/2008 E0.70 INCH MONTGOMERY IL TRAINED SPOTTER
&&
EVENT NUMBER 00658
TRUETTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 3:26 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene | 49 min |
| Jul 11, 4:43 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Montgomery | 32 min |
| Jul 11, 5:04 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Pike | 41 min |
| Jul 11, 5:07 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown | 53 min |
| Jul 11, 5:08 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Madison, Saint Clair | 52 min |
| Jul 11, 5:50 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Montgomery | 40 min |
| Jul 11, 5:53 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Fayette, Madison | 52 min |
| Jul 11, 6:13 PM CDT | Tornado Warning | LSX | Bond, Madison, Montgomery | 35 min |
| Jul 11, 6:26 PM CDT | Severe Thunderstorm Warning | LSX | Greene, Jersey, Macoupin | 49 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.